Indiana, 2004

Flooding in Indiana, June 12 to 15, 2004

June 12 to 15, 2004 · NWS IND · 5 events in 5 counties and zones

Rains from the 11th caused the White River in Central Indiana to rise sharply and exceed flood stage slightly from Anderson to Spencer.Location: Flood Stage: Crest: Date of Crest:Anderson 10.0 10.8 June 12Noblesville 14.0 14.5 June 12Nora 11.0 12.0 June 12Centerton 12.0 13.2 June 14

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Rains from the 11th caused the White River in Central Indiana to rise sharply and exceed flood stage slightly from Anderson to Spencer.Location: Flood Stage: Crest: Date of Crest:Anderson 10.0 10.8 June 12Noblesville 14.0 14.5 June 12Nora 11.0 12.0 June 12Centerton 12.0 13.2 June 14

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 11, 2:30 PM EST, 9 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 2:30 PM EST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST FRI JUN 11 2004

.DISCUSSION...

MAIN FORECAST PROBLEM IS THE CHANCE AND AMOUNT OF RAIN TONIGHT.

STATIONARY FRONT EXTENDS ACROSS NORTHERN INDIANA AND CENTRAL OHIO
THIS AFTERNOON. FRONT HAS BEEN THERE SINCE YESTERDAY AND WILL NOT
MOVE OUT OF THE AREA UNTIL TUESDAY. DEW POINTS RUNNING IN LOWER 70S.
WE WERE SLIGHTLY CAPPED THIS AFTERNOON WHICH HELP TO HOLD DOWN THE
THUNDERSTORMS. WILL CONTINUE A CHANCE OF THUNDERSTORMS DUE TO HIGH
HUMIDITIES AND PROJECTED LIS NEAR -7.

ANOTHER DISTURBANCE MOVES ALONG THE FRONT TONIGHT. THIS WILL BRING
RAIN BACK INTO THE AREA FROM THE NW. LAST NIGHT AREA FROM AROUND LAF
TO OKK RECEIVED 2 TO NEAR 7 INCHES OF RAIN. NGM AND GFS ARE SIMILAR
TO HPC WITH AMOUNTS AND LOCATION OF RAIN. THEY ALL BRING IN 1 TO 1.5
INCHES OVERNIGHT MAINLY IN THE N...CENTRAL AND EAST CENTRAL AREAS.
SINCE AREA HAS HAD LITTLE TIME TO RECOVER FROM HEAVY RAINS OVERNIGHT
AND IN THE EAST LASTING INTO EARLY AFTERNOON ISSUED A FLOOD WATCH
FOR NORTHERN THIRD OF CWA.

WILL CONTINUE HIGH POPS OVER AREA SATURDAY MORNING UNTIL THIS
DISTURBANCE MOVES THROUGH. WITH THE FRONT REMAINING IN AREA ALONG
WITH HIGH RH WILL CONTINUE CHC POPS AFTER THAT. TEMPS SHOULD NOT
CHANGE MUCH FROM PAST DAYS WITH HIGHS IN 80S AND LOWS UPPER 60S TO
LOWER 70S.

WITH FRONT REMANING IN AREA WILL CONTINUE CHC POPS SATURDAY NIGHT
AND SUNDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT NORTHERN
THIRD CWA.

&&

HAINES
Hazardous weather outlook, Jun 11, 8:40 PM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EST FRI JUN 11 2004

INZ021-028>031-035>043-049-121100-
BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD-
MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN-
840 PM EST FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT. HEAVY RAINFALL MAY DEVELOP AND AGGRAVATE
EXISTING FLOODING...MAINLY LATE TONIGHT. A FLOOD WARNING IS IN EFFECT
ALONG THE WABASH RIVER. SEVERE THUNDERSTORMS MAY DEVELOP LATE
TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED
TORNADO SHOULD NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

FLOODING WILL CONTINUE ALONG THE WABASH RIVER. THUNDERSTORMS ARE
POSSIBLE SATURDAY THROUGH TUESDAY. SEVERE STORMS WILL BE POSSIBLE
SUNDAY...MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE TONIGHT FOR FLOODING AND SEVERE STORMS.

INZ044>048-051>057-060>065-067>072-121100-
BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN-
OWEN-PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO-
840 PM EST FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT

FLOODING WILL OCCUR ALONG PARTS OF THE WABASH...WHITE AND EAST FORK
OF THE WHITE RIVER. SEVERE THUNDERSTORMS MAY DEVELOP LATE TONIGHT.
DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO
SHOULD NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

FLOODING WILL CONTINUE ALONG PARTS OF THE WABASH...WHITE AND EAST
FORK OF THE WHITE RIVERS. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
TUESDAY. SEVERE STORMS WILL BE POSSIBLE SUNDAY...MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE TONIGHT FOR SEVERE STORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Hamilton

When
June 12, 12:00 AM EST to June 13, 10:37 AM EST
Where
Hamilton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.073, -86.052 (the zone’s center; the record gives no point)

Flood, Marion

When
June 12, 1:30 AM EST to June 13, 9:48 PM EST
Where
Marion forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.782, -86.138 (the zone’s center; the record gives no point)

Flood, Madison

When
June 12, 3:00 AM EST to 9:27 PM EST
Where
Madison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.162, -85.719 (the zone’s center; the record gives no point)

Flood, Johnson

When
June 13, 2:17 PM EST to June 15, 3:19 AM EST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.490, -86.102 (the zone’s center; the record gives no point)

Flood, Morgan

When
June 13, 2:17 PM EST to June 15, 3:19 AM EST
Where
Morgan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.482, -86.446 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407245, 5407246, 5407244, 5407306, 5407307.